Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 23, 2020, 10:12 PM EDT for Carbon County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 10:12 PM EDT (02:12 UTC)
- Expired
- Jun 23, 2020, 11:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 132 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS81 KPHI 240212
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1012 PM EDT Tue Jun 23 2020
PAZ054-055-240300-
Monroe-Carbon-
1012 PM EDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT CARBON AND WESTERN MONROE
COUNTIES...
At 1011 PM EDT, a strong thunderstorm was located over Beltzville
State Park, or near Lehighton, moving northeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lehighton, Mount Pocono, Tobyhanna, Palmerton, Jim Thorpe, Weatherly,
Pocono Pines, Pocono Raceway, Lake Harmony, Long Pond,
Albrightsville, Kresgeville, Sun Valley, Arrowhead Lake, Jonas,
Meckesville, Beltzville State Park, McMichael, Blakeslee and Penn
Forest Reservoir.
This includes the following highways...
Northeast Extension between mile markers 72 and 97.
Interstate 80 in Pennsylvania between mile markers 277 and 299.
Interstate 380 in Pennsylvania between mile markers 0 and 8.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4116 7528 4081 7552 4077 7569 4080 7582
4099 7579 4101 7573 4105 7577 4110 7577
4109 7576 4110 7575 4111 7572 4113 7569
4112 7564 4120 7557
TIME...MOT...LOC 0211Z 202DEG 23KT 4087 7566
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 23, 9:20 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 23, 9:20 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 920 PM EDT Tue Jun 23 2020 .SYNOPSIS... Low pressure will track between the eastern Great Lakes and Hudson Bay through tonight. An associated cold front will work its way across our region late tonight and Wednesday morning, then weak high pressure builds to our south Thursday and Friday. A warm front lifts across our region early Saturday, then a cold front should arrive early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Thunderstorm coverage has been gradually increasing early this evening across PA into northern parts of Delmarva in association with a prefrontal trough. The actual cold front is located farther west over western PA into Ohio. As of 7 PM, ML CAPEs still 1500-2000+ j/kg over SE PA into northern Delmarva. However the lift and shear here is marginal which is why storms have been struggling to sustain themselves and get organized. As we go through the evening, expect aformentioned storms to move east affecting eastern PA into northern Delmarva. This will occur as the trough and cold front move east toward the region. Instability will gradually be on the decline and the best forcing and shear will be just north/west of the region. That said, there will still be some potential for a few storms to be strong to borderline severe...similar to what we've seen with storms that past few days. Also, by late this evening into the overnight as the cold front approaches and only slowly moves across the area it's possible could set up a training or backbuilding pattern and produce locally heavy rainfall. Best chances for this will be near and N/W of the I-95 corridor. In fact not confident areas S/E of here towards the coast will see showers/storms as they may be largely diminished before reaching that far. So all and all, a tricky forecast that will require close attention. Showers/storms should eventually be diminishing prior to dawn. Since the cold front won't be moving through until late, it will be another warm and sticky night with lows mainly in the upper 60s to mid 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... The cold front will exit off the coast early Wednesday, taking the bulk of any remaining precipitation with it. Some lingering showers may remain possible across northern and eastern areas as the front may not push away from the coast that quickly. Winds will shift to the west-northwest and drier and somewhat cooler air will filter into the region. It will feel much more comfortable as the west to northwest winds help to drop those sticky 65+ dew points back down to more reasonable values, in the mid 50s or so. With the cooler air we should see highs not quite as high as they have been the past few days and generally remaining in the low to mid 80s, with some 70s across the higher terrain. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Summary...Some cooling but noticeably less humid air into Friday, then hotter and much more humid over the weekend into early next week. Synoptic Overview...An upper-level trough is forecast to morph into a closed low as it migrates across eastern Canada through late this week. The southern flank of this feature is then forecast to weaken into the weekend as some ridging arrives into the Mid-Atlantic region. A secondary trough or closed low then amplifies across the Great Lakes and Northeast later in the weekend into early next week. For Wednesday night through Friday...Incoming cyclonic flow occurs as an upper-level trough migrates into the Northeast and Mid- Atlantic regions. An impulse ejecting northeastward from the base of the trough may provide enough lift to result in some shower and thunderstorm activity mostly Thursday afternoon and evening especially from the Delaware Valley area south and east. The surface dew points may recover some, however still low enough and with plenty of boundary layer warming there is an inverted-V profile forecast in the lower levels. This potentially could lead to locally gusty winds with convection especially if enough instability is realized (stronger cores). The upper-level trough axis should swing across our area Friday as weak high pressure builds to our south, and while an afternoon isolated shower or thunderstorm cannot be ruled out we opted to keep a dry forecast going for now. The low- level warm air advection eventually increases with the northeastward development of a warm front by late Friday. For Saturday and Sunday...Our region is expected to be well within the warm sector Saturday as low pressure tracks well north of our region. Given the warm air advection and thus the building of heights, Saturday looks rather toasty with many places getting into the lower 90's. It will be noticeably more humid as well, although a little drying from aloft may try to mix down to the surface during peak heating. This will have an impact on the heat indices. It will be hot Sunday as well but with the anticipation of some more clouds and a little lowering of the heights, highs should be a few degrees lower than Saturday. A pre-frontal trough may move through Sunday as a weak cold front then arrives from the northwest. Given a strengthening closed low near northern New England amplifying southward, it could become convectively active Sunday. However, this will depend on the amount of forcing for ascent this far south and the timing of embedded short waves. For Monday and Tuesday...The aforementioned closed low may drift more southward during this time frame, holding up a cold front as it shifts just offshore by early Tuesday. Continued warmth and high enough dew points may combine to maintain some risk of convection, especially during the diurnal cycle each day. Temperatures should fall back some especially by Tuesday as our region becomes more influenced from the trough aloft. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Variable conditions this evening with VFR outside of any showers/storms. However scattered showers/storms moving in and affecting mainly areas near and NW of the I-95 corridor may bring temporary restrictions to sites in this corridor and N/W of here. This will occur mainly before 6z but especially in the 0-4z time frame. South to southwest winds around 5 to 10 knots with some gusts around 25 to 20 knots through this evening. Winds will veer more to the west late tonight, becoming light and variable in spots. MVFR ceilings possible between 08Z-12Z. Moderate confidence. Wednesday...MVFR ceilings early should give way fairly quickly to VFR conditions. West to northwest winds around 10 to 15 knots with gusts around 20 knots. High confidence. Outlook... Wednesday night...VFR. Winds becoming south around 5 knots or light and variable. High confidence. Thursday...A few showers and thunderstorms possible in the afternoon and evening especially from about PHL/PNE area south and east, otherwise mostly VFR. Southwest winds 5-10 knots. Low confidence. Friday...VFR overall. West to southwest winds 10 knots or less. Moderate confidence. Saturday and Sunday...Some showers and thunderstorms are possible especially during each afternoon and evening. Southwest winds 5-15 knots, becoming west Sunday. Low confidence. && .MARINE... Sub advisory conditions are expected to continue on the area waters through Wednesday. Winds may briefly gust around 25 knots with seas building to around 5 feet, mainly across the southern coastal waters tonight. However, it looks to be fairly short lived and with such a marginal case, will not issue an advisory at this time. Outlook... Wednesday night through Friday...The conditions are anticipated to be below Small Craft Advisory criteria. Some showers and thunderstorms possible Thursday. Saturday and Sunday...Some fog may occur each night and morning. Southwesterly flow will increase some at times, however the conditions overall are anticipated to be below Small Craft Advisory criteria. A few showers and thunderstorms are possible. Rip Currents... A low rip current risk is forecast for Wednesday with offshore winds around 10 knots though it should be noted, there will be an underlying long period swell so conditions will be borderline moderate rip risk range. Similar conditions are likely for Thursday. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Fitzsimmons/Meola Short Term...Meola Long Term...Gorse Aviation...Fitzsimmons/Gorse/Meola Marine...Gorse/Meola Equipment...
Hazardous weather outlook, Jun 23, 3:47 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 347 PM EDT Tue Jun 23 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-242000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 347 PM EDT Tue Jun 23 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Some showers or thunderstorms may produce enough heavy rain to result in localized flash flooding later this evening through the overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-242000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 347 PM EDT Tue Jun 23 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Some showers or thunderstorms may produce enough heavy rain to result in localized flash flooding later this evening through the overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-242000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 PM EDT Tue Jun 23 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jun 23, 6:32 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 1 SE BROOKSIDE 39.65N 75.71W
06/23/2020 E0.70 INCH NEW CASTLE DE PUBLIC
PEA TO DIME SIZE HAIL.
&&
TCDSpecial weather statement, Jun 23, 7:09 PM EDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 709 PM EDT Tue Jun 23 2020 DEZ001-NJZ016-017-PAZ070-232345- New Castle-Salem-Gloucester-Delaware- 709 PM EDT Tue Jun 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE... NORTHWESTERN SALEM...WEST CENTRAL GLOUCESTER AND SOUTHWESTERN DELAWARE COUNTIES... At 708 PM EDT, a strong thunderstorm was located over Elsmere, or over Wilmington, moving northeast at 10 mph. Wind gusts up to 40 mph and penny size hail are possible with this storm. Locations impacted include... Wilmington, Chester, Pennsville, Carneys Point, Elsmere, New Castle, Penns Grove, Newport, Arden, Stanton, Talleyville, Wilmington Manor, Elam, Chelsea, Greenville, Delaware Memorial Bridge, Concordville, Beckett, Pike Creek and Hockessin. This includes the following highways... Interstate 95 in Pennsylvania between mile markers 0 and 2. Interstate 95 in Delaware between mile markers 10 and 23. Interstate 295 in New Jersey near mile marker 0, and between mile markers 11 and 12. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3965 7557 3974 7568 3992 7551 3978 7533 TIME...MOT...LOC 2308Z 228DEG 11KT 3975 7557 Staarmann
Special weather statement, Jun 23, 10:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1012 PM EDT Tue Jun 23 2020
PAZ054-055-240300-
Monroe-Carbon-
1012 PM EDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT CARBON AND WESTERN MONROE
COUNTIES...
At 1011 PM EDT, a strong thunderstorm was located over Beltzville
State Park, or near Lehighton, moving northeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lehighton, Mount Pocono, Tobyhanna, Palmerton, Jim Thorpe, Weatherly,
Pocono Pines, Pocono Raceway, Lake Harmony, Long Pond,
Albrightsville, Kresgeville, Sun Valley, Arrowhead Lake, Jonas,
Meckesville, Beltzville State Park, McMichael, Blakeslee and Penn
Forest Reservoir.
This includes the following highways...
Northeast Extension between mile markers 72 and 97.
Interstate 80 in Pennsylvania between mile markers 277 and 299.
Interstate 380 in Pennsylvania between mile markers 0 and 8.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4116 7528 4081 7552 4077 7569 4080 7582
4099 7579 4101 7573 4105 7577 4110 7577
4109 7576 4110 7575 4111 7572 4113 7569
4112 7564 4120 7557
TIME...MOT...LOC 0211Z 202DEG 23KT 4087 7566
FitzsimmonsThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:39 PM EDT | Special Weather Statement | PHI | Montgomery | 36 min |
| Jun 23, 11:39 PM EDT | Special Weather Statement | PHI | Berks | 36 min |
| Jun 23, 11:51 PM EDT | Special Weather Statement | PHI | Monroe | 24 min |
| Jun 24, 12:04 AM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Northampton | 115 min |
| Jun 24, 12:38 AM EDT | Special Weather Statement | PHI | Monroe, Northampton | 37 min |
| Jun 24, 12:53 AM EDT | Areal Flood Advisory | PHI | Carbon, Monroe, Northampton | 89 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.